With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi Ladies - Ever since having my last ovary removed November 2008, I have had nothing but issues with my sinus/nose.
I know it is definitely hormone related, but can't figure out if it is related to estrogen or progesterone levels. It does seem better after applying the progesterone cream?????
Some parts of the day I can barely breathe through my nose and whilst it is blocked, very little comes out when I try and blow my nose and its not typical sinus (which I'm also all to familar with) because I don't have the sore eyes or that horrible stuff running down the back of my throat or the typical sinus headache.
It is also accompanied by a feeling of pressure fullness in my head and sometimes a bit dizzy and ligtheaded.
Just wondering if any other ladies have experienced this and what helped (ie lower estrogen/more progesterone..or nothing).
According to Dr. Vliet (book: Screaming to be Heard: Hormonal Connections Women Suspect but Doctors Still Ignore), the increase in allergies and sinus issues are related to low estrogen. It has to do with lubrication/health of mucous linings of many parts of the body affected by estrogen. Low estrogen causes increased problems with these mucous lined passages as they all have estrogen receptors. My allergies/sinuses got a lot worse following my BSO. They've improved since but it took a few months. Hope this helps.
The same exact thing happened to me??? its been an absolute nightmare. I can hardly breathe...my head is so stuffed up all the time, and it feels like it weighs 500 pounds. Im so dizzy as well and get terrible aura migraines all the time. Im guessing its inflammatory..could also be the estrogen causing this my doc said. Have you had your estrogen levels checked?
Thanks for that information Calypso - Much appreciated.
Gursie - I have just had blood and saliva tests done - but don't have results yet (see Dr in another 3 weeks for them).
It was a new Dr that I went to and at the time I had been suffering from major major headaches (not quite migraines - but bad enough pain relief didn't work)....Dr said based on my symptoms and very lengthy questionnaire I completed - she thought I was estrogen dominant - She suggested pending getting the results back - that I try reducing the estrogen (Sandrena Gel) and see how I go. Well have to say I have noticed a fairly big improvement (except for the sinus thing) - headache gone...which has been a blessed relieft - first time in a month without one (to varying degrees). I was also quite weepy and irritable and very tired....my GP and Specialist (Oby/Gyn) both told me to increase the estrogen and to be honest they are the general signs of not having enough estrogen....however based on the advice of the new Dr (who specialises in Woman's Health and Bio Hormones) - well she has been more on the money.
Just not sure what to do about the sinus - its a revolting feeling - I have also been suffering from dizziness and feeling like my head is going to explode...so don't know....Its certainly on my list of questions for my next visit.
I have tried the nasal sprays etc - but not much relief from any of it.
Marie, I sound alot like you...My gyno ,who did my TAH, keeps telling me to use more of my estrogen cream, my blood serum around 50, having horrible sinus-head pressure, dizziness, stomach issues, bloating, gas, joint pain, hair loss, anxiety, weight gain, the list goes on. Anyways, just went to this top lady hormone doc and she did saliva, and she said right away I was prob too high with the estrogen, well, I saw her a few days ago and she said my estrogen is off the charts. They repeated the test, and I also had it done a year ago from a different lab, and it was also too high? How can this be? I have one doc telling me to use more, others too much? I worried because I have lupus, and the blood clot issue scaring me. I talked to the pharmacist who compounds the estrogen and he said to listen to my new doc because she has done this for 20 years and has many women on the same type of estrogen she wants me to take, same cream, but lower dose, and some estroil in it. I will give her a try... I also read the side effects of estrogen and it can cause alot of the symptoms, including nasal congestion and migraines, etc?? its all such a puzzle?
Hi Gursie - Well we certainly sound like two peas in a pod..I have to admit it was a big leap of faith for me cutting it back...but I liked the new Dr..a lot of what she said I had read and I was very comfortable with her. It was also a pharmacist (compounding) that put me onto her...but its like all things once I found her and made the appt - then I began discovering others who knew of her and highly recommended her as well.
At the end of the day I figured I hadn't got anywhere with the other two Dr's and I figured as I wasn't getting any better on their advice I had nothing to lose.
I was also lucky as it was Easter - so had a few days up my sleeve and thought if it all went pear shaped at least I had some time off work to sort it and could increase the level if I needed to.
Anyway...first thing I noticed was the headache gone - followed by the severe irritability, anxiety (that permanent knot in the stomach) lessened substantially and I slept far better. Still not balanced by any stretch of the imagination - but a lot better than what I was - mood wise, energy levels and definitely headache wise.
Don't know - maybe it will just take some time for the sinus thing to settle - has only been a week since cutting back - so I'm still fiddling with it all....and I'm only using a quarter of what I was.
As an aside - from the new Dr I have also upped my intake of various vitamins - in conjunction with her and a Naturopath - in addition to lowered estrogen/progesterone I am also taking Magnesium, Zinc, Vitamin B and D so these might also be assisting.
Let me know how go - will be very interested to see if you get any relief at all..
wow, are doctors do sound alike. My doc ran tons of labs and I found out I was low on iron, copper and Magnesium. I also have terrible yeast problems that I cant seem to get rid of. Im hoping and praying that this estrogen thing might just be my problem, its also possible that I just cant tolerate it. I almost feel like I have an allergy to it ,and that is why I have all the sinus/head/allergy stuff like you do. As soon as I put it on, my sinuses clog and nose runs clear liquid. Im allergic to soy, so the pharmacist is using wild yam, which I guess I could be allergic to also, but there is nothing else to use? anyways, thanks for all your info and I hope you continue to get better. Let me know
Gursie - Can I ask what type of estrogen you are taking plus are you using any progesterone?
I went back through my journal yesterday and noticed the sinus has been about - whatever dose/type I was taking - it doesn't seem quite as bad first thing in the morning and I do get some relief at night after applying the progesterone cream - I have to be careful with the prog cream as I do know too much makes me depressed.
By the way - the Sandrena Gel is the third lot of estrogen I have tried (firstly premarin, then the patch).
Im just taking a bio-estrodial cream for now. I used to have it mixed with testosterone until I started having more anxiety, and dark hair growing on my inner thighs, so I stopped it 5 months ago. I used the progesterone for a few months after my hysterectomy,but it made my stomach sooooo bloated and I couldnt digest any food, so I stopped. This new doctor is putting me on a Bi-est cream, 1 ML in the morning, and 1 ML in the evening and we will add in the progesterone down the road.
The more I think about it, I think my body just doesnt like any hormones. I also have terrible gas/stomach trouble and dizziness all the time? Hope we both can figure this out?